Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Regularly varying functions and convolutions with real kernels


Author: G. S. Jordan
Journal: Trans. Amer. Math. Soc. 194 (1974), 177-194
MSC: Primary 40E05; Secondary 30A64
MathSciNet review: 0342898
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \phi $ be a positive, measurable function and k a real-valued function on $ (0,\infty ),k \in {L^1}(dt/t)$. We give conditions on $ \phi $ and k sufficient to deduce the regular variation of $ \phi $ from the assumption that

$\displaystyle \alpha = \mathop {\lim }\limits_{x \to \infty } \frac{1}{{\phi (x... ...\frac{x}{2}} \right)} \;\frac{{dt}}{t}\;{\text{exits}}\;(\alpha \ne 0,\infty ).$

The general theorems extend in certain ways results of other authors and yield a new theorem on the relation between the radial growth and zero-distribution of those entire functions which are canonical products of nonintegral order with negative zeros.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 40E05, 30A64

Retrieve articles in all journals with MSC: 40E05, 30A64


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0342898-0
PII: S 0002-9947(1974)0342898-0
Keywords: Slowly varying, regularly varying, convolution, tauberian condition, integral equation, entire function
Article copyright: © Copyright 1974 American Mathematical Society